Opana Addiction Symptoms

In an attempt to reduce the cases of OxyContin abuse and addiction, its producer modified the composition of the drug. Some addicts frequently chew or crush the tablets while others snort or inject them. The new composition has made it hard for addicts to crush the tablet causing many of people who had already been hooked on OxyContin to turn to drugs such as Opana and heroin.

Opana ER (Extended Release) belongs to the narcotic category of drugs and is also known by the name oxymorphone. It is one of the most habitually abused prescription drugs in the United States, especially among the teen population. Opana is currently a highly sought out substance in the illegal drug market.

Opana is a narcotic pain reliever that works in a way similar to that of morphine. Used in the management of moderate or severe pain, Opana can also be used to manage chronic pain in its extended-release form, Opana ER. Opana is known by a host of street names including O Bomb, Mrs. O, octagon, pink lady, and so on.

Opana Addiction Symptoms

One notable difference between Oxycontin and Opana is that the latter has sedating properties and offers a shorter high. For this reason, Opana is highly habit-forming because addicts use larger quantities of the medicine to sustain the required degree of euphoric sensations. It is this high sensation that abusers and addicts of these medicine desire. They end up taking greater strengths of the medicine with the purpose of obtaining the high.

However, it is important to realize that addiction to Opana can occur even if you have a valid prescription from a qualified health care provider and do not follow the provided instructions carefully. Misuse or abuse of medicine can lead to an emotional and physical dependency. At this point, continued use of the medication gives rise to tolerance and greater strengths of the medication are necessary to provide the same relief or euphoric sensations experienced earlier. There are a number of symptoms associated with this condition.

Opana Addiction Signs and Symptoms

  • Coma
  • Pain
  • Stupor
  • Vomiting
  • Dry mouth
  • Wakefulness
  • Constipation
  • Upset stomach
  • Severe anxiety
  • Lightheadedness
  • Lack of appetite
  • Severe drowsiness
  • Persistent headache
  • Depressed breathing
  • Respiratory problems

Addiction to Opana may result in an overdose as an individual craves stronger euphoric sensations. Opana overdose is extremely dangerous, and can result in circulatory complications, apnea, coma and death.

With all these symptoms of Opana addiction having been reported, it is obvious that this drug is potentially dangerous. Due care should be exercised if someone you know is on Opana medication.

Anyone affected by Opana addiction should seek medical help 800-303-2482. In general, treatment of this condition will involve a number of withdrawal systems. Professional addiction treatment centers can help users to cope with any symptoms that arise during the process of overcoming addiction.

Leave a Reply